High Wind, Ne Orange
- When
- January 22, 12:30 AM PST to 5:30 AM PST
- Where
- Ne Orange forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.483, -116.847 (the zone’s center; the record gives no point)
A semi-tractor trailer was blown over at the Interstate 210 and Interstate 15 connection.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
A semi-tractor trailer was blown over at the Interstate 210 and Interstate 15 connection.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jan 21, 9:30 PM PST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO 930 PM PST WED JAN 21 2004 .SYNOPSIS...UPPER LEVEL LOW PRESSURE OVER NORTHERN BAJA WILL BRING PARTLY CLOUDY SKIES TO SOUTHERN SAN DIEGO COUNTY AT TIMES...OTHERWISE MOSTLY CLEAR THROUGH FRIDAY. HIGH PRESSURE OVER THE GREAT BASIN WILL CAUSE STRONG GUSTY NORTHEAST WINDS AND HIGH WIND WARNINGS AND WIND ADVISORIES ARE IN EFFECT ACROSS MOST OF SOUTHERN CALIFORNIA THROUGH THURSDAY AFTERNOON. WINDS WILL CONTINUE INTO FRIDAY BUT WILL DECREASE. A STORM MOVING IN FROM THE PACIFIC WILL BRING A CHANCE OF SHOWERS LATE SATURDAY AND SUNDAY FOLLOWED BY DRIER NORTHWEST FLOW. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. .SHORT TERM...MOISTURE CIRCULATING AROUND THE UPPER LOW SOUTHWEST OF SAN WAS BRINGING CLOUDS TO SE ZONES BUT LITTLE...IF ANY...PRECIP THIS EVE. GUSTY NORTHEAST WINDS WERE GENERALLY BELOW ADVISORY STRENGTH. OFFSHORE GRADIENTS FROM THE NE WITH OFFSHORE TRENDS. PROBLEM WITH SOUNDINGS AND PROGS ARE SLOW TO COME IN THIS EVE. UPDATED ZONES TO REMOVE PRECIP FROM EARLY THIS EVE. UPPER LOW IS PROGED TO REMAIN OVER NRN BAJA INTO EARLY FRI AND COULD CONTINUE TO BRING CLOUDS TO SRN ZONES. WILL HAVE TO WATCH FOR POSSIBLE SHOWERS BUT IT CURRENTLY LOOKS LIKE MINIMAL CHANCE OF MEASURABLE PRECIP. NOT A LOT OF CAA BUT INCREASING GRADIENT AND UPPER SUPPORT FOR OFFSHORE WINDS INTO THU SO CURRENT WIND WARNINGS AND ADVISORIES LOOK OK. THE SUPPORT FOR OFFSHORE WINDS WILL DECREASE FRI...ALTHOUGH WE WILL PROBABLY STILL HAVE LOCAL MODERATE OFFSHORE WINDS FRI AM. THE STRONGEST WINDS WILL BE THU. WARMER DAYS THU AND FRI...ESPECIALLY W OF THE MOUNTAINS. A STORM APPROACHING FROM THE NW WILL BRING INCREASING CLOUDINESS SAT...ESPECIALLY DURING THE AFTERNOON WHICH WILL HOLD DOWN MAX TEMPS. .LONG TERM...UPPER TROUGH WILL BRING AN INCREASING CHANCE OF PRECIP LATE SAT WITH THE BEST CHANCE OF PRECIP EARLY SUN. SHOWERS COULD LINGER INTO MON. DRIER NW FLOW WITH GRADUALLY INCREASING HEIGHTS TUE AND WED FOR GENERALLY FAIR WEATHER...BUT ENOUGH RESIDUAL AND HI LEVEL MOISTURE FOR PARTLY CLOUDY SKIES. INCREASING CLOUDINESS THU. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNINGS AND WIND ADVISORIES...SEE LAXNPWSGX. MINOR TIDAL OVERFLOW POSSIBLE...SEE LAXMWSSGX. && ATKIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PST WED JAN 21 2004 CAZ042-043-048-050-055>058-060>062-221400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 600 AM PST WED JAN 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT FLOOD ADVISORY FOR URBAN AND SMALL STREAM FLOODING CONTINUES IN EFFECT UNTIL 600 AM TODAY FOR REFER TO LAXFLSSGX WGUS86 KSGX FOR DETAILS. ISOLATED THUNDERSTORMS WILL AFFECT THE COASTAL WATERS UNTIL 800 AM ASTRONOMICAL HIGH TIDES COULD BRING MINOR TIDAL OVERFLOW THIS WEEK. REFER TO LAXMWSSGX FZUS76 KSGX FOR DETAILS. WIND ADVISORY FROM 600 AM TODAY UNTIL 600 PM TONIGHT HIGH WIND WATCH IN EFFECT FROM 600 PM TONIGHT UNTIL 230 PM THURSDAY FOR SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS- REFER TO LAXNPWSGX WWUS76 KSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY POSSIBLE HIGH WINDS... FOR SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE... SANTA ANA MOUNTAINS AND FOOTHILLS... THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. BALFOUR
The national radar mosaic for the moment the first event began.
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2004Every state in 2004This day in weather historyWarnings in California, January 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5382540, 5382541.